What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 19, 5:39 PM CST, 21 minutes earlier.
Area forecast discussion, Jul 19, 5:39 PM CST, 21 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
639 PM CDT Thu Jul 19 2018
.AVIATION...
The only two issues that are mentionable within this upper
ridging/high pressure regime are the brief northern interior hub
periodic near sunrise MVFR ceiling formation and the short term
late day backing/slight strengthening of southerlies across the
more southern terminals as the marine layer passes on by (per sea
breeze passage). 31
&&
.PREV DISCUSSION... /ISSUED 312 PM CDT Thu Jul 19 2018/
DISCUSSION...
At 200 PM, a weak area of low pressure was noted over southern
Kansas with an area of high pressure over the west central Gulf
with a light south-southwest flow over the region. Satellite
derived PW fields show a swath of 2.0 to 2.1 inches hugging the
coast. Daytime heating and the sea breeze could generate an
isolated shower early this evening near the coast but think
subsidence from an expanding upper ridge will keep things quiet.
Speaking of the upper ridge, it is located over central New Mexico
and extends east into western LA. 850 mb temperatures have warmed
and are now 22 C at both LCH and CRP. There are still several
hours of heating to go and temperatures still have the potential
to reach 100 degrees over the W-NW parts of the region and maybe
into the Houston area.
Both the NAM and the ECMWF show significant warming at 850 mb on
Friday and beyond while the GFS doesn't show nearly as much
warming. With a building 597 dM ridge building over the state, it
seems reasonable to expect some warming at 850 mb so will lean
toward the NAM and ECMWF for temperatures through the weekend.
Triple digit heat should return to most of SE TX on Friday and
peak over the weekend with the warmest temperatures of the year
possible on Sunday and Monday. There is considerable dry air in
the soundings so there should be some mixing of drier air to the
surface. The extent of the mixing will be critical in determining
afternoon heat index values. Have again leaned toward the drier
raw NAM12 dew points and blended it with Hi-Res ARW/NMM dew points.
Even leaning toward the the drier guidance still produces heat
index values between 105-110 degrees tomorrow and as high as 112
degrees on Saturday. A Heat Advisory may be required on Friday but
will not issue the Advisory at this time. Would prefer to wait
and see what the maximum heat index values/temperatures are today
and evaluate again with the 00z data.
The GFS remains aggressive with bringing an upper level low into
the area toward the middle of next week. Both the ECMWF and the
GFS bring a weak front into the region on Tuesday but the GFS is
producing precipitation on the boundary while the EC keeps things
dry. The upper ridge begins to retreat at this time and the northerly
upper flow supports bringing the front south. However, the ridge
is close enough to impart subsidence so will again lean toward the
drier guidance. Heights begin to fall during the second half of
next week and slightly cooler surface temperatures are expected.
PW values will increase to between 1.80 and 2.00 inches so the
combination of lower heights, daytime heating and increasing
moisture should allow for some scattered showers and thunderstorms
next Thursday and Friday. 43
&&
MARINE...
Generally expecting moderate south to southwest winds in a 10 to
15 knot range, smooth to slightly choppy bays waters and 2 to 4
foot seas for the next several days. Area winds and seas have a
chance on getting a little higher so small craft advisories might
occasionally be needed. 42
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 77 101 77 103 77 / 10 0 0 10 0
Houston (IAH) 78 100 79 101 78 / 10 10 0 10 0
Galveston (GLS) 82 92 83 92 82 / 10 10 0 10 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Discussion...43
Aviation/Marine...31/42
In the hours before
Special weather statement, Jul 19, 2:48 PM CST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
348 PM CDT Thu Jul 19 2018
TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313-
335>338-436>438-200000-
HOUSTON-TRINITY-MADISON-WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS-
WASHINGTON-GRIMES-MONTGOMERY-NORTHERN LIBERTY-COLORADO-AUSTIN-
WALLER-INLAND HARRIS-CHAMBERS-WHARTON-FORT BEND-INLAND JACKSON-
INLAND MATAGORDA-INLAND BRAZORIA-INLAND GALVESTON-
SOUTHERN LIBERTY-COASTAL HARRIS-COASTAL JACKSON-COASTAL MATAGORDA-
COASTAL BRAZORIA-COASTAL GALVESTON-MATAGORDA ISLANDS-
BRAZORIA ISLANDS-GALVESTON ISLAND AND BOLIVAR PENINSULA-
INCLUDING THE CITIES OF CROCKETT, TRINITY, GROVETON,
MADISONVILLE, HUNTSVILLE, SHEPHERD, COLDSPRING, LIVINGSTON,
CORRIGAN, CALDWELL, SOMERVILLE, COLLEGE STATION, BRYAN, BRENHAM,
NAVASOTA, CONROE, THE WOODLANDS, LIBERTY, CLEVELAND, DAYTON,
COLUMBUS, EAGLE LAKE, WEIMAR, SEALY, BELLVILLE, HEMPSTEAD,
PRAIRIE VIEW, BROOKSHIRE, WALLER, HOUSTON, WINNIE, MONT BELVIEU,
ANAHUAC, STOWELL, OLD RIVER-WINFREE, EL CAMPO, WHARTON,
MISSOURI CITY, MISSION BEND, SUGAR LAND, ROSENBERG, FIRST COLONY,
PECAN GROVE, EDNA, GANADO, BAY CITY, PEARLAND, ALVIN, ANGLETON,
LEAGUE CITY, FRIENDSWOOD, DEVERS, PASADENA, BAYTOWN, PALACIOS,
LAKE JACKSON, FREEPORT, CLUTE, TEXAS CITY, DICKINSON, LA MARQUE,
SURFSIDE BEACH, AND GALVESTON
348 PM CDT Thu Jul 19 2018
...Hot Conditions to Persist Through the Weekend...
An expanding and strong upper level ridge of high pressure will
bring hot temperatures to the region on Friday and through early
next week. High temperatures over much of Southeast Texas will
reach 100 degrees or higher through the weekend. Factoring in the
humidity will make it feel even warmer. Heat index values are
expected to reach or exceed 108 degrees on Friday and could
possibly reach or exceed 110 degrees on Saturday. A Heat Advisory
may be required on Friday and the Advisory will likely be required
through the weekend.
Here are the high temperature forecast for Friday, Saturday and
Sunday, the maximum heat index values and high temperature
records for College Station, Houston and Galveston:
College Station
High Temperature Peak Heat Index Record High Temperature
Friday 101 104 108 1903
Saturday 103 107 105 1913
Sunday 104 110 104 1889
Houston
High Temperature Peak Heat Index Record High Temperature
Friday 100 107 102 2000
Saturday 101 108 101 2000
Sunday 101 107 101 2000
Galveston
High Temperature Peak Heat Index Record High Temperature
Friday 92 107 99 1913
Saturday 92 108 95 1875
Sunday 92 107 97 1965
Protect yourself from the heat by limiting outdoor activities or
find shade if outdoors. Drink plenty of water!! Wear lightweight
and loose fitting clothing. If you need to work outdoors, do it
early in the morning or very late in the day.Special weather statement, Jul 19, 5:46 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
National Weather Service HOUSTON/GALVESTON TX
646 PM CDT Thu Jul 19 2018
TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313-
335>338-436>438-201000-
Houston-Trinity-Madison-Walker-San Jacinto-Polk-Burleson-Brazos-
Washington-Grimes-Montgomery-Northern Liberty-Colorado-Austin-
Waller-Inland Harris-Chambers-Wharton-Fort Bend-Inland Jackson-
Inland Matagorda-Inland Brazoria-Inland Galveston-
Southern Liberty-Coastal Harris-Coastal Jackson-Coastal Matagorda-
Coastal Brazoria-Coastal Galveston-Matagorda Islands-
Brazoria Islands-Galveston Island and Bolivar Peninsula-
Including the cities of Crockett, Trinity, Groveton,
Madisonville, Huntsville, Shepherd, Coldspring, Livingston,
Corrigan, Caldwell, Somerville, College Station, Bryan, Brenham,
Navasota, Conroe, The Woodlands, Liberty, Cleveland, Dayton,
Columbus, Eagle Lake, Weimar, Sealy, Bellville, Hempstead,
Prairie View, Brookshire, Waller, Houston, Winnie, Mont Belvieu,
Anahuac, Stowell, Old River-Winfree, El Campo, Wharton,
Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony,
Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton,
League City, Friendswood, Devers, Pasadena, Baytown, Palacios,
Lake Jackson, Freeport, Clute, Texas City, Dickinson, La Marque,
Surfside Beach, and Galveston
646 PM CDT Thu Jul 19 2018
...A Heat Advisory may be needed Friday through the weekend...
An expanding and strong upper level ridge of high pressure will
bring hot temperatures to the region on Friday and through early
next week. High temperatures over much of Southeast Texas will
reach 100 degrees or higher through the weekend. Factoring in the
humidity will make it feel hotter. Heat index values are expected
to reach or exceed 108 degrees on Friday and could possibly reach
or exceed 110 degrees on Saturday. A Heat Advisory may be
required on Friday and the Advisory will likely be required
through the weekend. College Station and Houston may come close to
record high temperatures over the weekend and peak heat index
values may range from 107 to 110.
Protect yourself from the heat by limiting outdoor activities or
find shade if outdoors. Drink plenty of water! Wear lightweight
and loose fitting clothing. If you need to work outdoors, do it
early in the morning or very late in the day.
39